IgA deficiency evidence after anti-TNF-α treatment in a psoriatic arthritis patient: case report

Main Article Content

S. Iervolino
M. Lofrano
M.N.D. Di Minno
F. Foglia
R. Scarpa
R. Peluso *
(*) Corresponding Author:
R. Peluso | rosario.peluso2@unina.it

Abstract

It is known that the use of anti-TNF-α drugs is related to an increased incidence of infective diseases. This therapy can not be administered to patients having active infections and it has to be considered with caution in case of acquired or congenital immunodeficiency diseases. We report the case of a 28-years-old man affected by psoriatic arthritis; he developed some infections during treatment with TNF-α blockers. The infections were caused by a selective IgA deficiency, that was not evident before the anti-TNF-α blockers administration and disappeared after withdrawing the biological therapy. This case-report draws our attention to the possibility of cases of subclinical immunodeficiency, unknown by the patients, but important in the prognosis and in the therapeutic approach to these diseases. Therefore, it is important to evaluate carefully the immunologic status of patients during the pre-therapeutic screening for TNF-α blocking therapy.

Downloads month by month

Downloads

Download data is not yet available.

Article Details

Author Biographies

S. Iervolino, University of Naples Federico II

Department of Clinical and Experimental Medicine

M. Lofrano, University of Naples Federico II

Department of Clinical and Experimental Medicine

M.N.D. Di Minno, University of Naples Federico II

Department of Clinical and Experimental Medicine

F. Foglia, University Federico II of Naples

Department of Clinical and Experimental Medicine

R. Scarpa, University of Naples Federico II

Department of Clinical and Experimental Medicine

R. Peluso, University of Naples Federico II

Departmento of Clincal and Experimental Medicine